← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@secretwhitepop

Hi Karathine99. I’m glad you found this forum. It got me through my withdrawal and it will help you, too. First, I want to let you know that you will be ok and you will get through it.

Secondly, I don’t recommend ever skipping a day. If you are doing well on 37.5mg, hang out there for a while. Let your body get used to it. But take it everyday.

I was on Effexor for about 20 years. The highest dose I took was 75mg. I weaned off very slowly by opening up the capsules and slowly taking out more and more beads. How slowly? Well, let’s just say it took me 18 months to wean off the last 37.5mgs. I would remove 5 beads from each capsule of a months’ worth. Then the next month I’d take out ten beads from each capsule.

It was slow going but I had very little withdrawal symptoms.

So, my story is this, however… I was 6 months totally med-free but my old anxiety and depression crept back in… I am back on an antidepressant (zoloft) as well as a mood stabilizer (seroquel) and I feel great. Lowest dose of each and I even cut the seroquel in half. (I informed my doc and she is good with it)

So look. Life is short but plenty long enough to taper slowly. You don’t need to spend one miserable day! And just so you know, you can do it 🙂

I’ll be watching for your posts. Stay in touch! This is a great group.

👍

Jump to this post


Replies to "Hi Karathine99. I’m glad you found this forum. It got me through my withdrawal and it..."

Hi Secretwhitepop:
I really wish doctors had better training when it comes to this but then again I dont feel the pharmaceutical companies strategize on how best to come off of these meds either.
I never thought of removing the beads from my pills. I have to agree that skipping a day has not served me well. I am going to try this.
Thanks
Katharine